Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from migraines, taking vasograin. What med should i give to child?

Hi doctor, I suffer from migranes since I was very young now I am currently taking vasograin when I have an attack, my daughter is 10 and has been suffering from migranes for about 3 years, her migranes are akccompanied by nausea and vomiting at times paracetamol does not help she usually gets them 2--4 times a week, my mothers sister also had the problem, wat can I do to help relieve her of the headaches or what drug is best for a 10 year old. Thanks
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  7249
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
thank you for your query. It appears that your daughter has attacks of migraine quite frequently. If such a patient comes to me, first of all I would like to confirm the diagnosis of migraine by taking a thorough history, including site of headache, unilateral or bilateral, any visual symptoms like flashes of light, lacrimation, precipitating factors etc.
after confirming migraine, i would like to start with a prophylactic(preventive) medication like flunarizine or propranolol or divalproex which will prevent the future attacks from occuring or decrease their frequency and/or severity.
the choice of medication will depend upon detailed assessment of the patient about which will suit her better.
further, if she still has headaches, i would like to give her paracetamol or naproxen as SOS (onneed basis). vasograin is not a very good drug for children.
I would suggest you better take your daughter tosome psychiatrist/ neurologist for her proper management. looking at the tender age of your daughter, it is not advisable to self medicate.
hope i have satisfied your query. for any further clarification,please feel free to contact me.
Answered: Fri, 30 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor